Texas, 2015Wildfire in Texas, August 14 to 20, 2015
August 14 to 20, 2015 · NWS EWX · 1 event in 1 county or zone
The West Fire burned 3000 acres in Val Verde County. The fire started on August 14 and was 100% contained on August 20.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The West Fire burned 3000 acres in Val Verde County. The fire started on August 14 and was 100% contained on August 20. One structure was threatened by the fire and was saved.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 13, 7:41 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 13, 7:41 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT THU AUG 13 2015
.UPDATE...
EXCEPT FOR A THUNDERSTORM AND TWO SHOWERS BETWEEN SAN ANTONIO AND
COTULLA...ALL SHOWERS AND THUNDERSTORMS HAVE DISSIPATED. THESE
THREE WILL DISSIPATE BY 11 PM AND HAVE REMOVED POPS ELSEWHERE FOR
TONIGHT. HAVE REESTABLISHED TRENDS TO TEMPERATURES..,DEWPOINTS...
RELATIVE HUMIDITIES AND WINDS FOR THE REMAINDER OF TONIGHT.
OTHERWISE...ONGOING SOUTH CENTRAL TEXAS FORECAST IS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 608 PM CDT THU AUG 13 2015/
AVIATION DISCUSSION...FOR 00Z TAF PACKAGE...
ISOLATED SHOWERS AND STORMS CONTINUE TO DEVELOP AND DISSIPATE
ACROSS THE EDWARDS PLATEAU AND RIO GRANDE VALLEY. KAUS TERMINAL
LOOKS TO LIKELY AVOID ANY IMPACTS THIS PERIOD. STORMS TO THE
NORTHEAST OF KDRT AT TAF ISSUANCE WILL LIKELY IMPACT THE TERMINAL
IN THE FIRST FEW HOURS OF THE PERIOD...AND LEFT OUT TEMPO GROUP
FOR KSAT AND KSSF DUE TO UNCERTAINTY. A FEW POP UP SHOWERS COULD
COMPLICATE TAKE OFFS AND ARRIVALS TO KSAT/KSSF THROUGH THE EARLY
EVENING BUT SHOULDN'T BE A DIRECT IMPACT TO THE TERMINAL UNLESS
UNFORSEEN DEVELOPMENT OCCURS.
BEYOND MID EVENING...WINDS WILL SUBSIDE A BIT AND STORM COVERAGE
WILL DECREASE LEAVING VFR TO PREVAIL.
PREV DISCUSSION... /ISSUED 253 PM CDT THU AUG 13 2015/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
ISOLATED CONVECTION HAS DEVELOPED ACROSS AREAS MAINLY SOUTHWEST OF
A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE.
LIKE WE SAW LAST NIGHT...SOME OF THE CONVECTION COULD PRODUCE
STRONG WIND GUSTS INTO THE EVENING HOURS AFTER WHICH WE SHOULD SEE
THE SHOWERS AND STORMS COME TO AN END. HAVE ENDED THE HEAT
ADVISORY FOR THE COASTAL COUNTIES AS AN INCREASE IN CLOUD COVER
AND STORM OUTFLOWS SHOULD KEEP THE TEMPS AND HEAT INDEX VALUES
JUST BELOW CRITERIA. CANT RULE OUT A FEW LOCATIONS HITTING
CRITERIA FOR THE NEXT FEW HOURS BUT THEY SHOULD BE FAIRLY
ISOLATED.
SHOULD SEE A REPEAT TOMORROW WITH A BIT LESS COVERAGE OF
POP...WITH THE AREA BEING PUSHED FARTHER TO THE WEST AS DRY AIR
ALOFT TRIES TO COME IN FROM THE NE. MESO MODELS CONTINUE TO SHOW
SOME CONVECTION COMING DOWN FROM THE WEST CENTRAL TEXAS. SEEMS
LIKE A PLAUSIBLE SOLUTION BASED OFF WATER VAPOR AND THE POSITION
OF THE UPPER RIDGE TO THE WEST. NOT MUCH CHANGE IN DAYTIME TEMPS.
LONG TERM (SATURDAY THROUGH THURSDAY)...
SOME CHANGES START TAKING SHAPE OVER THE WEEKEND INTO EARLY NEXT
WEEK WHEN THE MODELS ARE SHOWING AN UPPER LOW MOVING INTO THE
CENTRAL AND WEST GULF...AND THEN INTO SOUTH TEXAS. THIS SHOULD
INCREASE THE POP CHANCES ESPECIALLY ALONG THE COAST ZONES AND
BRING IN LOWER HEIGHTS...MORE CLOUDS...AND SUBSEQUENT LOWER TEMPS.
HOPEFUL THAT TEMPS WILL DROP BELOW 100 IN MOST AREAS BY THE EARLY
PART OF NEXT WEEK WHEN POP IS THE HIGHEST. STAYED BELOW THE
LARGEST POP ADVERTISED BY THE GFS FOR NOW...BUT IF THE SYSTEM
DEVELOPS...AND DOES BRING A GOOD FETCH OF GULF MOISTURE WITH
IT...COULD SEE THE NEED TO INCREASE POPS...STAY TUNED. TOWARD THE
MIDDLE AND LATER PART OF NEXT WEEK...THE UPPER LOW GOES AWAY AND
WE RETURN TO A DRIER PATTERN ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 100 77 99 75 / 10 10 - 20 10
AUSTIN BERGSTROM INTL AIRPORT 75 99 74 98 72 / 10 10 - 20 10
NEW BRAUNFELS MUNI AIRPORT 77 100 75 99 74 / 10 10 - 20 10
BURNET MUNI AIRPORT 76 98 75 97 74 / 10 20 10 20 10
DEL RIO INTL AIRPORT 80 102 78 99 77 / 10 20 10 20 10
GEORGETOWN MUNI AIRPORT 77 99 75 97 74 / 10 10 10 20 10
HONDO MUNI AIRPORT 76 100 75 98 73 / 10 20 - 20 10
SAN MARCOS MUNI AIRPORT 77 99 76 98 74 / 10 10 - 20 10
LA GRANGE - FAYETTE REGIONAL 77 99 76 99 74 / 10 - - 20 20
SAN ANTONIO INTL AIRPORT 79 99 77 98 76 / 10 10 - 20 10
STINSON MUNI AIRPORT 78 101 77 99 75 / 10 10 - 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...TB3
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Aug 13, 8:41 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT THU AUG 13 2015
TXZ171>173-183>194-202>209-217>225-228-142045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
941 PM CDT THU AUG 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HOT TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS ALL OF SOUTH
CENTRAL TEXAS. HEAT INDEX VALUES FRIDAY WILL RANGE FROM 100 TO
107 DEGREES.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
HILL COUNTRY AND EDWARDS PLATEAU FRIDAY AFTERNOON INTO EVENING.
SOME STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS
OF 40 TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Wildfire, Val Verde
- When
- August 14, 12:00 AM CST to August 20, 12:00 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The West Fire burned 3000 acres in Val Verde County. The fire started on August 14 and was 100% contained on August 20. One structure was threatened by the fire and was saved.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 14 to 16, 201548 injured · 4 events
- Hail and Damaging Winds in Wisconsin, August 14, 2015$65,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 14, 2015$40,000 · 1.25 in hail · 6 events
- Damaging Winds in Texas, August 14, 2015$45,000 · 74 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 14, 2015$35,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, August 14, 20151 injured · $16,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, August 14, 2015$4,000 · 56 kt wind · 23 events
- Marine Thunderstorm Winds in Lake St. Clair, August 14, 20152 injured · 54 kt wind · 3 events
- Damaging Winds in Montana, August 14, 201562 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201560 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201552 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598392.